Δ⁹-Tetrahydrocannabinol (THC) produces transient psychomimetic effects in healthy volunteers, constituting a pharmacological model for psychosis. The dopaminergic antagonist haloperidol has previously been shown to reduce these effects. This placebo-controlled, cross-over study in 49 healthy, male, mild cannabis users aimed to further explore this model by examining the effect of a single oral dose of olanzapine (with dopaminergic, serotonergic, adrenergic, muscarinergic and histaminergic properties) or two oral doses of diphenhydramine (histamine antagonist) on the effects of intrapulmonarily administered THC. Transient psychomimetic symptoms were seen after THC administration, as measured on the positive and negative syndrome scale (20.6% increase on positive subscale, p<0.001) and the visual analogue scale for psychedelic effects (increase of 10.7 mm on feeling high). Following the combination of THC and olanzapine, the positive subscale increased by only 13.7% and feeling high by only 8.7 mm. This reduction of THC effects on the positive subscale failed to reach statistical significance (p=0.066). However, one-third of the subjects did not show an increase in psychomimetic symptoms after THC alone. Within responders, olanzapine reduced the effects of THC on the positive subscale (p=0.005). Other outcome measures included pharmacokinetics, eye movements, postural stability, pupil/iris ratio, and serum concentrations of cortisol and prolactin.